Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Inderal Questons  (Read 173 times)

0 Members and 1 Guest are viewing this topic.

Offline Lexie123

  • Newbie
  • *
  • Posts: 5
  • Country: us
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Inderal Questons
« on: January 11, 2014, 08:00:13 PM »
does anyone have any experience with inderal? i recently started taking 60mg tablets prescribed at 2x a day. My heart rate before taking them was at rest in the 90s. now that im taking inderal my heart rate is in the 60s-70s. i knew it was going to slow, but didn't realize so much so quickly, so ive cut down to just 1 60mg tablet per day. i've been feeling overall lethargic since i started but understand i need to get used to it. anyone else?
Bookmark and Share
Lexie x

Online MobileChucko

  • Try? Try not! There is no try...
  • Global Moderator
  • Hero Member
  • *****
  • Posts: 796
  • Country: us
  • Rec's: 23
  • Gender: Male
  • Mood: Curious
    Curious
  • Personal text
    • Poke This Member
Re: Inderal Questons
« Reply #1 on: January 11, 2014, 10:22:27 PM »
Hi Lexie...

Inderal (Propranolol), is a beta blocking agent, the very first one developed.  It is used to treat high blood pressure, anxiety , and panic.  It is not an anti-depressant, and does not work the same way that anti-depressants do.  Inderal blocks the action of epinephrine and norepinephrine, and these actions are immediate.  The reason your doctor prescribed that you take it every 12 hours, is that it loses its effectiveness after that period of time.  Feeling tired/lethargic is one of the main side effects, but this become less over time, as the body adjusts to the medication.

I also take a beta blocking agent, Lopressor, that I take twice a day, every 12 hours.  I have been on it for 4-5 years now.

I hope this helps with your questions.  The very best to you, Lexie!...  Chuck
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 4249
  • Country: au
  • Rec's: 98
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Inderal Questons
« Reply #2 on: January 11, 2014, 11:11:21 PM »
does anyone have any experience with inderal? i recently started taking 60mg tablets prescribed at 2x a day. My heart rate before taking them was at rest in the 90s. now that im taking inderal my heart rate is in the 60s-70s. i knew it was going to slow, but didn't realize so much so quickly, so ive cut down to just 1 60mg tablet per day.

Inderal has a half-life of only 4-5 hours so ideally should be taken in 2-3 divided doses per day. The normal resting heart rate for adults is 60-100 bpm. FWIW, mine is usually in the 65-75 range.

Quote
i've been feeling overall lethargic since i started but understand i need to get used to it. anyone else?

This is a common side-effect of taking beta-blockers. It isn't because your heart is beating slower, but because adrenaline is being used less efficiently by the body. It usually diminishes after a few weeks, but not always.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

 

Related Topics

  Subject / Started by Replies Last post
3 Replies
2410 Views
Last post May 19, 2009, 02:28:36 PM
by 924guy
4 Replies
1122 Views
Last post October 04, 2010, 10:21:17 PM
by anxiouskathie
2 Replies
474 Views
Last post June 24, 2013, 07:55:52 PM
by AOKAY
3 Replies
83 Views
Last post June 29, 2014, 09:13:31 PM
by insights
0 Replies
45 Views
Last post June 29, 2014, 04:02:48 PM
by MobileChucko